MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 09K14-02
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation will be performed.
 
Event or Problem Description
The customer reported an incident that a lab technician was disposing the red hazardous bag from the m2000sp instrument to their waste bag for hazardous goods to be sent for incineration, and a tip ripped through the red bag and her gloves which cut her finger.The customer stated that the lab technician was taking out the solid waste bag and transferring it to another bag.The technician pushed down on the bag, which caused the puncture of the tip through the bag and the technician's glove.They were testing (b)(6) samples.The customer reported it was a superficial scratch on their finger, and there was evidence of blood.The customer completed an internal investigation of their process for waste disposal.The customer believed it was an internal handling issue rather than an incident caused by an abbott product deficiency.The customer has since changed their internal practice for solid waste disposal.The customer blames internal waste handling and not abbott for this reported incident.The lab technician went to occupational health, and testing and precautions were completed.The customer stated that the affected user received (b)(6) prophylaxis, hbv booster injection, and baseline blood was taken.The user will be tested in a month for blood borne viruses.No patient was involved, injury was sustained by an abbott m2000sp instrument user.This incident is being reported to fda because the incident occurred in united kingdom using the m2000sp instrument, list number 09k14-02, which is also approved for use in the united states.
 
Additional Manufacturer Narrative
Investigation into this complaint included an existing data review, a quality data review, product/system/instrument evaluation, a customer data review, and a complaint history review.Investigation is summarized as follows: existing data review: m2000sp instrument operations manual 200681-109 - march 2016 (list number (ln) 09k20-009), was reviewed.Review concluded the manual contains adequate instructions for the use of consumable biohazard bags and related warnings.·biological risks [warning]: the m2000sp waste is potentially infectious.Use appropriate biohazard precautions, is provided in section 1, use or function, liquid handling system, waste system, beginning on page 1-38; and are provided throughout the manual.·biological risks [warning]: the ditis can potentially puncture a disposable biohazard bag.Double-bagging the ditis is recommended, is provided in section 1, use or function, cabinet, solid waste container, beginning on page 1-57.·note: to ensure proper function of the m2000sp, only consumables supplied by abbott should be used.Optional consumables including disposable biohazard bags, is provided in section 1, use or function, required consumables, beginning on page 1-61.Quality data review: the two non-conformance/capa history review searches for the m2000sp instrument system, ln 09k14-02, found no related entries.Product/system/instrument evaluation: a review of m2000sp sn 10480, service tickets since the installation on (26 sept 2011) at the present customer site in birmingham, united kingdom revealed no additional related tickets.Customer data review: the customer statement provided reveals the waste bag was completely removed from the instrument and was in the processes of being placed into a second yellow waste bag, for incineration, when the reported issue occurred.The customer has since changed their internal practice for solid waste disposal.A review of photographs provided was completed.Complaint history review: complaint history review showed that the elevated complaint under investigation is the only investigation related to a physical injury from a tip that pierced through the waste bag and glove while transferring the waste bag of an m2000sp instrument system, ln 09k14-02.Based on the results of this investigation, no product deficiency for the m2000sp instrument system, ln 09k14-02, was identified.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key8354169
Report Number3005248192-2019-00003
Device Sequence Number2371276
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;